Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 121, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 3, 2002, 6:39 PM MDT for De Baca County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2002, 6:39 PM MDT (00:39 UTC)
- Expired
- Jul 3, 2002, 7:45 PM MDT
- In force
- 66 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 3208 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 040039 SVRABQ NMC011-040145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 638 PM MDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 745 PM MDT * AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM CENTRAL DE BACA COUNTY TO EXTREME SOUTH CENTRAL DE BACA COUNTY...OR FROM 16 MILES SOUTHWEST OF FORT SUMNER TO 31 MILES SOUTH OF FORT SUMNER...MOVING WEST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER RURAL SOUTHERN DE BACA COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3436 10432 3401 10420 3401 10463 3438 10472
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:05 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 3, 3:05 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT WED JUL 3 2002 LOW ALOFT HEADING EAST FROM WRN AZ HAS ERODED THE 4 CORNERS HIGH. MID LVL PACIFIC MOISTURE AHEAD OF THE APPROACHING LOW ALOFT ALONG WITH COOL POOL IS GENERATING CONVECTION IN NRN AZ AND WRN NM. LOW WEAKENS AS IT TREKS EAST BUT LINGERING COOL POOL OF AIR ALOFT WILL GENERATE ANOTHER ROUND OF SHOWERS AND TSTMS ACROSS NRN AND ERN NM THUR AND THUR NITE. CONVECTION IN THE ERN NM WILL BE AIDED BY THE INFLUX OF LOW LEVEL MOISTURE FM TX. EFFECTS OF COOL POOL LINGER INTO FRIDAY...MAINLY NORTH. RIDGE ALOFT REBUILDS OVR CO/UT/WY THIS WEEKEND THEN POSSIBLY MIGRATING A BIT FURTHER NW EARLY NEXT WEEK. PATTERN ALLOWS FOR LOW LVL EASTERLY FLOW INTRUSIONS INTO ERN PLAINS BUT NOT FAVORABLE FOR WIDESPREAD AFTN TSTM ACTIVITY UNTIL THE MEXICAN MOISTURE TAP BECOMES AVBL. NOT AS HOT...ESPCLY ERN PLAINS. ABQ EB 069/091 066/091 066 07333 SAF EB 059/085 056/086 054 07444 TCC BB 068/084 066/083 065 07323 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:28 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 47 min |
| Jul 3, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| Jul 3, 7:00 PM MDT | Flash Flood Warning | ABQ | Guadalupe | 105 min |
| Jul 3, 7:21 PM MDT | Flash Flood Warning | ABQ | De Baca | 84 min |
| Jul 3, 7:57 PM MDT | Flash Flood Warning | ABQ | Chaves | 93 min |
| Jul 3, 7:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Jul 3, 8:09 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 66 min |
| Jul 4, 4:51 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.